ISSN 1941-5923

Logo



Get your full text copy in PDF

A Case of Myelodysplastic Syndrome with Intestinal Behçet’s Disease-Like Symptoms Treated by Prednisolone and Azacitidine

Masatsugu Endo, Akira Sekikawa, Takehiko Tsumura, Takanori Maruo, Yukio Osaki

(Department of Gastroenterology and Hepatology, Osaka Red Cross Hospital, Osaka, Japan)

Am J Case Rep 2015; 16:827-831

DOI: 10.12659/AJCR.895431


BACKGROUND: Intestinal Behçet’s disease-like symptoms are rare complications of myelodysplastic syndrome and are often refractory to immunosuppressive therapies. We described a case of myelodysplastic syndrome complicated by Behçet’s disease-like symptoms treated with prednisolone and azacitidine.
CASE REPORT: A 68-year-old Japanese woman was admitted to our hospital because of persistent high fever and lower abdominal pain. Oral ulcerations developed after admission, and multiple ulcers were found in her terminal ileum by endoscopic examination. She was diagnosed with myelodysplastic syndrome with trisomy 8 by bone marrow examination. Her symptoms diminished after administration of prednisolone, but relapsed afterwards. She began azacitidine therapy and her symptoms have been controlled for at least 10 months.
CONCLUSIONS: This case might suggest the possibility of azacitidine as a treatment option for myelodysplastic syndrome complicated by Behçet’s disease-like symptoms.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree